FROM OUR EXPERTS
This is something that has been discussed a lot in asthma communities, as you can see here . Yet there has been very little documented evidence as to whether it is true or not. Someone asked me this question here , and my answer was a quick, "Studies have shown that if you rinse your mouth out really well after using your Advair inhaler systemic side effects are very rare."
A Second Look
Yet considering the broad discussions on this topic, I'm now wondering if I was wrong. Is it possible that Advair does cause weight gain?
Systemic corticosteroids, the kind given by IV or by mouth, can cause sytemic side effects, including weight gain. Yet, despite old fears, studies have shown inhaled corticosteroids are safe so long as you rinse your mouth out.
Asthma.emedtv.com notes that while weight gain was not listed among the side effects of Advair during initial testing, many asthmatics on Advair have noted weight gain. So perhaps further testing on this is merited. I know I ha...
A new study published in this month’s Behavioral Neuroscience asserts that consuming no calorie sweeteners can lead to weight gain. While this particular study is new, the theory is not. Researchers have been studying the relationship between the obesity epidemic and the increase in sugar substitute consumption for years. No calorie sugar substitutes were introduced in 1953 in diet soda and they have only increased in popularity and consumption since that time. A study done in 2006 showed that 180 million adults consume foods and beverages made with no calorie sweeteners. However, many experts – including those who conducted this study - assert that the use of artificial sweeteners can lead to weight gain. There are several theories experts have to explain the relationship between the use of no calorie sweeteners and weight gain. Over consumption When people consume sugar-free snacks, they are more likely to over consume calories because they mistake sugar-free for calorie-...
Will a two-week course of medrol cause weight gain?
I have been having increased headaches and my Dr. wants me to try a two-week course of Medrol to break the cycle. I have been using Frova almost daily. (He thinks due to seasonal allergies, and I'm always worse in summer.)
I'm afraid of the side effects that I have read about (weight gain, puffy face). Here's why I am afraid:
I have had severe migraines (uncontrolled episodes last 4 days) since my 20s (in 50s now). Needless to say, I've been on every preventive treatment listed and have suffered the side effects of all and that's why I'm afraid. We were trying to control them hormonally and I gained 40 lbs (30 of which is off now).
I realize I have to be on some kind of preventive medication after all is said and done. This year I went off of all preventive medication because I was so sick and tired of all of the side effects but obviously, I need to do something. I was thinking of going ba...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.